Numerous drugs administered either generally or locally have shown a cata- ractogenic action. From a pathogenic point of view a di,stinction must be made between drugs which modify the transparency of the lens due to accumulation (mer- curic,'silver, gold salts, etc.) from those influencing its metabolism. Among the latter, Triparanol, antimitotic drugs, various phenothiazinic derivates, corticosteroids and certain miotics cause the most significatn dam- age. It is necessary to indicate the most frequent reports which evidence a relationship between a prolonged oestroprogestinic therapy and alterations of the lens transparency. The authors also indicate pathogenic mechanisms which probably cause iatrogenic cataracts. REFERENCES Apponi G., Rinaldi E. & De Simone S. Cataratta monolaterale dopo iniezione endo- carotidea di 2-3-5 Trisetilenimmino 1-4 benzochinone (Trenimon Bayer). Ann. Ot- tal. 90, 224, 1964. Baron J.B., Morel P., Rivollan Y. & Soulairac A.: Incidences ophtalmologiques du traitement prolonge par la chloropromazine associee ou non Ii des troubles cutanes. Agressiologie, 9, (2) 293, 1968. Bryk E.: Generalized argyrosis with involvement oflenses. Klin. Oczna 26,217,1956.
Conel E.B. & Kelman C.D.: Ophthalmologic findings with oral contraceptives. Obstet. Gynec. 31,456, 1968. Conklin, Upton & Christenberry & MC.Donald: Citato da Duke-Elder. Radiat. Res. 19, 156,1963. Davidson S.I.: Reported adversa effects of oral contraceptives on the eye. Trans. Oph- thai. Soc. U.K. 91,561,1971. De Long S.L.: Incidence and significance of chloropromazine-induced eye changes. Dis. Nerv. Syst. 29 (3), Suppl. 19, 1968.
Number of pages: 572
Weight: 866 g
Dimensions: 235 x 155 x 29 mm
Edition: Softcover reprint of the original 1st ed. 197